Matthew Stover



  1. Profinite rigidity amongst Kähler groups: Curves and subdirect products
    w/ Sam Hughes, Claudio Llosa Isenrich, Pierre Py, Ryan Spitler, and Stefano Vidussi
    In preparation
  2. Profinite Siu rigidity
    w/ Sam Hughes, Claudio Llosa Isenrich, Pierre Py, and Ryan Spitler
    In preparation
  3. High dimensional hyperbolic Coxeter groups that virtually fiber
    w/ Jean-François Lafont, Barry Minemyer, Gangotryi Sorcar, and Joseph Wells
    In preparation
  4. Rich representations and superrigidity
    w/ Gregorio Baldi, Nicholas Miller, and Emmanuel Ullmo
    Submitted
    pdf
  5. Products of curves as ball quotients
    Submitted
    pdf
  6. Algebraic fundamental groups of fake projective planes
    To appear in J. Eur. Math. Soc. (JEMS)
    pdf | magma file
  7. Geometry of the Wiman-Edge monodromy
    J. Topol. Anal. 15 (2023), no. 3, 815-843
    pdf | magma file | mathematica file
  8. Arithmeticity, superrigidity, and totally geodesic submanifolds of complex hyperbolic manifolds
    w/ Uri Bader, David Fisher, and Nicholas Miller
    Invent. Math. 233 (2023), no. 1, 169-222
    pdf
  9. Congruence RFRS towers
    w/ Ian Agol and an appendix by Mehmet Haluk Şengün
    Ann. Inst. Fourier (Grenoble) 73 (2023), no. 1, 307–333
    pdf
  10. Rigid surfaces arbitrarily close to the Bogomolov-Miyakoa-Yau line
    w/ Giancarlo Urzúa
    Amer. J. Math. 144 (2022), no. 6, 1783-1804
    pdf | magma file | mathematica file
  11. Residual finiteness for central extensions of lattices in PU(n,1) and negatively curved projective varieties
    w/ Domingo Toledo
    Pure Appl. Math. Q. 18 (2022), no. 4, 1771-1797 (Special issue celebrating the work of Herb Clemens)
    pdf
  12. Residually finite lattices in \widetilde{PU}(2,1) and fundamental groups of smooth projective surfaces
    w/ Domingo Toledo
    Michigan Math. J. 72 (2022), 559-597 (Special Volume in Honor of Gopal Prasad)
    pdf | nonuniform mathematica file | uniform mathematica file
  13. Azumaya algebras and canonical components
    w/ Ted Chinburg and Alan W. Reid
    Int. Math. Res. Not. IMRN 2022, no. 7, 4969-5036
    pdf
  14. Finiteness of maximal geodesic submanifolds in hyperbolic hybrids
    w/ David Fisher, Jean-François Lafont, and Nicholas Miller
    J. Eur. Math. Soc. (JEMS) 23 (2021), no. 11, 3591-3623
    pdf
  15. Arithmeticity, superrigidity, and totally geodesic submanifolds
    w/ Uri Bader, David Fisher, and Nicholas Miller
    Ann. of Math. (2) 193 (2021), no. 3, 837-861
    pdf
  16. Cusp and b1 growth for ball quotients and maps onto Z with finitely generated kernel
    Indiana Univ. Math. J. 70 (2021), no. 1, 213-233
    pdf
  17. Negative curves of small genus on surfaces
    w/ Ted Chinburg
    Math. Z. 295 (2020), no. 1-2, 309-330
    pdf
  18. Lattices in PU(n,1) that are not profinitely rigid
    Proc. Amer. Math. Soc. 147 (2019), 5055-5062
    pdf
  19. Punctured spheres in complex hyperbolic surfaces and bielliptic ball quotient compactifications
    w/ Luca F. Di Cerbo
    Trans. Amer. Math. Soc. 372 (2019), 4627-4646
    pdf | magma file
  20. Commensurability classes of fake quadrics
    w/ Ben Linowitz and John Voight
    Selecta Math. (N.S.) 25 (2019), no. 3, 25:48
    pdf
  21. New nonlinear hyperbolic groups
    w/ Richard D. Canary and Konstantinos Tsouvalas
    Bull. Lond. Math. Soc. 51 (2019), no. 3, 547-553
    pdf
  22. On general type surfaces with q=1 and c2=3pg
    Manuscripta Math. 159 (2019), no. 1-2, 171-182
    pdf
  23. Explicit bounds from the Alon-Boppana theorem
    w/ Joseph Richey and Noah Shutty
    Exp. Math. 27 (2018), no. 4, 444-453
    pdf | python file
  24. Character varieties and actions on products of trees
    w/ David Fisher, Michael Larsen, and Ralf Spatzier
    Israel J. Math. 225 (2018), no. 2, 889-907
    pdf
  25. Classification and arithmeticity of toroidal compactifications with c1^2 = 3 c2 = 3
    w/ Luca F. Di Cerbo
    Geom. Topol. 22 (2018), no. 4, 2465-2510
    pdf
  26. Geodesic curves on Shimura surfaces
    w/ Ted Chinburg
    Topology Proc. 52 (2018), 113-121
    pdf
  27. Geometrically equivalent hyperbolic orbifolds
    w/ D. B. McReynolds and Jeffrey Meyer
    Algebr. Geom. Topol. 17 (2017), no. 2, 831-846
    pdf
  28. Amalgam Anosov representations
    w/ Richard D. Canary and Michelle Lee
    Appendix: Convex Anosov Schottky groups
    w/ Richard D. Canary, Michelle Lee, and Andrés Sambarino
    Geom. Topol. 21 (2017), no. 1, 215-251
    pdf
  29. Bielliptic ball quotient compactifications and lattices in PU(2,1) with finitely generated commutator subgroup
    w/ Luca F. Di Cerbo
    Ann. Inst. Fourier (Grenoble) 67 (2017), no. 1, 315-328
    pdf
  30. Parametrizing Shimura subvarieties of A1 Shimura varieties and related geometric problems
    w/ Ben Linowitz
    Arch. Math. (Basel) 107 (2016), no. 3, 213-226
    pdf
  31. Multiple realizations of varieties as ball quotient compactifications
    w/ Luca F. Di Cerbo
    Michigan Math. J. 65 (2016), no. 2, 441-447
    pdf
  32. Presentations for quaternionic S-unit groups
    w/ T. Chinburg, H. Friedlander, S. Howe, M. Kosters, B. Singh, Y. Zhang, and P. Ziegler
    Exp. Math. 24 (2015), no. 2, 175-182
    pdf
  33. Small generators for S-unit groups of division algebras
    w/ Ted Chinburg
    New York J. Math 20 (2014), 1175-1202
    pdf
  34. Hurwitz ball quotients
    Math. Z. 277 (2014), no. 1-2, 75-91
    pdf | magma file
  35. Covolumes of nonuniform lattices in PU(n,1)
    w/ Vincent Emery
    Amer. J. Math. 136 (2014), no. 1, 143-164
    pdf
  36. Collisions at infinity in hyperbolic manifolds
    w/ D. B. McReynolds and Alan W. Reid
    Math. Proc. Cambridge Philos. Soc. 155 (2013), no. 3, 459-463
    pdf
  37. On the number of ends of rank one locally symmetric spaces
    Geom. Topol. 17 (2013), no. 2, 905-924
    pdf
  38. A Cantor set with hyperbolic complement
    w/ Juan Souto
    Conform. Geom. Dyn. 17 (2013), 58-67
    pdf
  39. Arithmeticity of complex hyperbolic triangle groups
    Pacific J. Math. 257 (2012), no. 1, 243-256
    pdf
  40. Cusps of Picard modular surfaces
    Geom. Dedicata 157 (2012), 239-257
    pdf
  41. Volumes of Picard modular surfaces
    Proc. Amer. Math. Soc. 139 (2011), no. 9, 3045-3056
    pdf | magma file
  42. Property (FA) and lattices in SU(2,1)
    Internat. J. Algebra Comput. 17 (2007), no. 7, 1335-1347
    pdf | addendum